I have been on Topamax on and off for a couple years now. The worst side effects are the All carbonated beverages tasted flat; I always have tingles in my cheeks, feet, hands, and bottom lip; Anxiety (out of no where it would hit me but not all the time, I had to call my mom once when I was in WalMart because I just started to get horrible anxiety for no reason and she had to "talk me down so to speak".); Short term memory loss (not being able to think of my works name when I answered the phone or a person's name when talking to them) or spelling easy words like the or bus(your mind just goes blank); ADD (reading a book- forget about it!); Confusion- directions of any kind! Weight loss is only for the first 2 or 3 weeks, your just not hungry and nothing sounds good to eat.
I got off it in the past because I believed it was part of the cause of my depression. After getting off of it, later on I still was having episodes of depression so my doctor put me on welburtin.
I have always had headaches since I was 16 or 17 and that is why I was first put on Topamax and my headaches have since turned into horrible migranes. I have been put on Imitrex 100mg but I only get 9 pills per script, so I would have to decide when a migrane was horrible enough to take a pill. Meanwhile I normally get a migrane 2 to sometimes 3 times a week. So the doctor wanted to put me on Topamax to try to control the headaches from even coming on. I was scared because I remembered how it made me feel in the past and didn't want to feel like that again but he said with taking the Welbutrin the depression shouldn't be affected. So far I am up to 100mg's of Topamax and think I need to move it up because the headaches weren't coming for awhile and now that I have been on the Topamax 100mg for about 4 months now the headaches are started to come back more often. So I thought about moving it up to 150 or 200mg. My Dr. said moving up was fine but to do it slowly and on my terms which I have. Believe me I Topamax in my opinion is never a drug to mess around with. The only reason I hesitate moving it up is because I only take 150 mg of Welbutrin. I'm afraid if I take more mg of Topamax then of the Welbutrin then the Topamax will affect my deppresion in a negative way, like the Welbutrin won't be able to fight off the side effects of the Topamax.
Does anyone have any advice about this?